MAUDE Adverse Event Report: BIOMERIEUX INC. BACT/ALERT® SA CULTURE BOTTLE

BIOMERIEUX INC. BACT/ALERT® SA CULTURE BOTTLE
Catalog Number 259789
Medical Device Problem Code Device Damaged Prior to Use (2284)
Health Effect - Clinical Code Needle Stick/Puncture (2462)
Type of Reportable Event Serious Injury
Event or Problem Description
A customer in (b)(6) notified biomérieux of deformed bact/alert® sa culture bottle.The customer reported that one of the deformed bottles was identified after inoculation.The deformation is on the side of the bottle and a crack was also observed.The customer reported having to collect blood from the patient again.An internal biomérieux investigation will be initiated.
 
Additional Manufacturer Narrative
An internal biomérieux investigation was performed with results as follows: the investigation examined the manufacturing directions, including the quality control release testing and all results were within specification.Quality assurance subsequently released the finished goods.The root cause for the collapsed bottle was not determined.At this time, we consider this a manufacturing variance and will continue to monitor this issue.The instructions for use state prior to use, visually inspect all bact/alert® bottles.Bottles exhibiting evidence of damage or deterioration should be discarded.

Brand Name
BACT/ALERT® SA CULTURE BOTTLE
Common Device Name
BACT/ALERT® SA CULTURE BOTTLE
Manufacturer (Section D)
BIOMERIEUX INC.
595 anglum road
st. louis MO 63042
MDR Report Key7139416
Report Number3002769706-2017-00409
Device Sequence Number16416873
Product Code MDB
UDI-Device Identifier03573026055806
UDI-Public03573026055806
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K020931
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional,u
Initial Reporter Occupation Health Professional
Type of Report Initial,Followup
Report Date (Section B) 02/16/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date03/29/2018
Device Catalogue Number259789
Device Lot Number1048669
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/07/2017
Supplement Date Received by Manufacturer01/26/2018
Initial Report FDA Received Date12/21/2017
Supplement Report FDA Received Date02/16/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;